Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 40, NWS Brownsville, TX

June 30, 2007Hidalgo County, Texas

NWS Brownsville, TX issued this flash flood warning at Jun 30, 2007, 5:57 PM CDT for Hidalgo County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2007, 5:57 PM CDT (22:57 UTC)
Expired
Jun 30, 2007, 8:00 PM CDT
In force
2 hr
Issued by
NWS Brownsville, TX
Area
Whole counties

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 93 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 11.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2007-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2582 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2007-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2582 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 302300
FFWBRO
TXC215-010100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
557 PM CDT SAT JUN 30 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...SAN MANUEL...PHARR...MISSION...
  MCALLEN...HIDALGO...EDINBURG...

* UNTIL 800 PM CDT

* AT 552 PM CDT...DOPPLER RADAR INDICATED RAINFALL ACCUMULATION      
  ESTIMATES OF 2 TO 3 INCHES DURING THE LAST COUPLE HOURS.

THUNDERSTORMS HAVE ALREADY DROPPED ESTIMATES OF 2 TO 3 INCHES OF 
RAIN FROM MCALLEN TO NEAR SAN MANUEL DURING THE LAST 2 HOURS. A 
SECOND THUNDERSTORM JUST MOVING INTO HIDALGO COUNTY FROM THE SOUTH 
WILL ADD MORE RAINFALL TO THE REGION WITH ANOTHER 1 TO 3 INCHES 
POSSIBLE DURING THE WARNING TIME.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2608 9841 2604 9820 2663 9806 2666 9828

$$

JS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 1:35 PM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Jun 30, 1:35 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
135 PM CDT SAT JUN 30 2007

.DISCUSSION...SEA BREEZE GOT ACTIVE TODAY WITH STORMS FIRING
ALONG AND REMAINING NEAR THE COAST MUCH OF THE MORNING AND EARLY
AFTERNOON. AS HEATING CONTINUES ACROSS MIDDLE RIO GRANDE VALLEY
AND WESTERN PORTIONS OF THE CWA EXPECT SHOWERS AND STORMS TO
INCREASE.

NOT MANY CHANGES MADE IN THE LATEST FORECAST AS RAIN CHANCES SHOULD
CONTINUE THEIR INCREASE THROUGH EARLY NEXT WEEK. WITH S TX TO REMAIN
BETWEEN LOW PRESSURE OVER N CENTRAL TEXAS AND HIGH PRESSURE OVER THE
GULF DEEP SOUTHERLY FLOW SHOULD CONTINUE TO PUMP TROPICAL MOISTURE
ACROSS THE CWA. THIS PATTERN IS FORECAST TO PERSIST FOR NEXT
SEVERAL DAYS.

UPPER LOW OVER THE GULF LOOKS LIKE IT IS DRIFTING NORTH ON THE
WESTERN PERIPHERY OF THE BERMUDA HIGH. THIS LOW WILL CONTINUE TO
AIDE IN SHOWER AND THUNDERSTORM DEVELOPMENT OVER THE COASTAL
WATERS OVERNIGHT AND ACT AS A CATALYST TO THE SEA BREEZE DURING
THE DAY.

PRECIPITABLE WATER VALUES HAVE CLIMBED ABOVE 2 INCHES PER
THE MORNING SOUNDING AND MODELS PROG THE PWS TO REMAIN BETWEEN 1.9
AND 2.2 INCHES THROUGH AT LEAST TUESDAY. HEAVY RAIN WILL BE ADDED
TO THE FORECAST WORDING WITH THE PROBABILITY OF MINOR FLOODING
PLAYED UP IN THE HWO. UNCERTAIN OF A FLASH FLOOD WATCH AT THIS
TIME WITH AREAL COVERAGE OF HEAVY RAIN NOT EXPECTED TO BE THAT
WIDESPREAD. HIGHEST CHANCES LOOK TO BE ACROSS THE LOWER AND MIDDLE
RGV WITH SLIGHTLY LOWER CHANCES OUT WEST. AN INCREASE IN CLOUD
COVER THE NEXT FEW DAYS SHOULD KEEP TEMPERATURES NEAR SEASONAL
NORMALS SO WILL TREND TOWARDS THE NOT AS WARM NAM.

DID NOT CHANGE MUCH IN THE EXTENDED PERIOD WITH DIURNAL RAIN CHANCES
CONTINUING THROUGH MUCH OF THE COMING WEEK. TEMPERATURES TO REMAIN
NEAR SEASONAL NORMALS.

&&

.AVIATION...SHRA/TSRA CURRENTLY MVG ONSHORE FROM THE GULF WILL
PRODUCE TEMPO MVFR TO IFR VIS/CIGS BEFORE MOVING FURTHER INLAND
THROUGH THE AFTERNOON AS THE SEABREEZE BOUNDARY MIGRATES WEST.

&&

.MARINE...BUOY020 REPORTED S WINDS AROUND 10 KTS AND SEAS AT 2 FT.
LIGHT TO MODERATE WINDS AND LOW SEAS WILL PREVAIL INTO NEXT WEEK
WITH INCREASED CHANCES FOR RAIN AS AN APPROACHING WEAK TROPICAL WAVE
INTERACTS WITH AN UPPER LEVEL LOW OVER TEXAS. WINDS AND SEAS WILL
INCREASE BY THE MIDDLE OF NEXT WEEK AS THE PRESSURE GRADIENT
TIGHTENS FROM THE INTERACTION OF HIGH PRESSURE OVER THE GULF
AND A DEVELOPING LOW PRESSURE OVER THE CENTRAL PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  88  79  88 /  20  40  20  50
BROWNSVILLE          77  90  77  90 /  20  40  20  50
HARLINGEN            75  93  76  92 /  20  40  20  50
MCALLEN              76  96  77  94 /  20  40  20  50
RIO GRANDE CITY      76  96  77  95 /  30  30  20  40
SOUTH PADRE ISLAND   80  88  81  87 /  30  40  30  30

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

55 MARINE/AVIATION
59 SYNOPTIC
Hazardous weather outlook, Jun 30, 5:38 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
538 PM CDT SAT JUN 30 2007

TXZ248>257-011100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
538 PM CDT SAT JUN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO
DEVELOP ACROSS THE REGION THIS EVENING...PRIMARILY OVER THE MID
AND UPPER VALLEY. SOME OF THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL THAT COULD LEAD TO FLASH FLOODING. PLEASE
REFER TO ANY WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

INCREASED TROPICAL MOISTURE ACROSS THE REGION WILL MAINTAIN A CHANCE
FOR SHOWERS AND THUNDERSTORMS THROUGH THE WEEK. THE STRONGER STORMS
WILL PRODUCE HEAVY RAINFALL WITH LOCALIZED FLOODING REMAINING
POSSIBLE THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY. SPOTTERS AND EMERGENCY
MANAGERS ARE ADVISED TO MONITOR THE LATEST WARNINGS AND ADVISORIES
FROM THE NATIONAL WEATHER SERVICE IN BROWNSVILLE.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 9:29 PM CDTFlash Flood WarningBROZapata61 min
Jun 30, 5:21 PM CDTFlash Flood WarningBROBrooks, Hidalgo, Jim Hogg, Starr84 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.